Alert archive / California / Snow Advisories in 2006

Snow Advisory 2, NWS San Diego, CA

March 20, 2006Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this snow advisory at Mar 20, 2006, 2:04 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 20, 2006, 9:00 PM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2006, 2:04 PM PST (22:04 UTC)
In effect from
Mar 20, 2006, 9:00 PM PST
Expired
Mar 21, 2006, 11:00 AM PST
In force
14 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KSGX 202204
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
204 PM PST MON MAR 20 2006


...PACIFIC WEATHER SYSTEM TO BRING 3 TO 6 INCHES OF SNOW TONIGHT
INTO TUESDAY IN THE MOUNTAINS ABOVE 5000 FEET...

.A WEATHER SYSTEM ORIGINATING IN THE GULF OF ALASKA WILL BRING
SHOWERS OVERNIGHT AND TUESDAY. A FEW SHOWERS WILL OCCUR EARLY THIS
EVENING...BUT MORE NUMEROUS SHOWERS WILL BEGIN AROUND MID-EVENING.
THE SNOW LEVEL WILL FALL FROM 5000 FEET THIS EVENING TO 4000 FEET
AFTER MIDNIGHT. 3 TO 6 INCHES OF SNOW ARE EXPECTED IN MOST AREAS
ABOVE 5000 FEET THROUGH TUESDAY MORNING. THIS WILL RESULT IN
HAZARDOUS DRIVING CONDITIONS...AND CHAINS MAY BE REQUIRED ON SOME
ROADS. THE SNOW SHOWERS SHOULD BECOME ISOLATED BY TUESDAY
AFTERNOON AND DIMINISH ENTIRELY TUESDAY EVENING.


CAZ055-056-210615-
/O.CAN.KSGX.SN.Y.0001.060322T0500Z-060322T1900Z/
/O.NEW.KSGX.SN.Y.0002.060321T0500Z-060321T1900Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
204 PM PST MON MAR 20 2006

...SNOW ADVISORY IS CANCELLED...
...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM PST
TUESDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. 

3 TO 6 INCHES OF SNOW ARE EXPECTED ABOVE 5000 FEET TONIGHT
THROUGH TUESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ058-210615-
/O.CAN.KSGX.SN.Y.0001.060322T0500Z-060322T1900Z/
/O.NEW.KSGX.SN.Y.0002.060321T0500Z-060321T1900Z/
SAN DIEGO COUNTY MOUNTAINS-
204 PM PST MON MAR 20 2006

...SNOW ADVISORY IS CANCELLED...
...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM PST
TUESDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. 

3 TO 6 INCHES OF SNOW ARE EXPECTED ABOVE 5000 FEET TONIGHT
THROUGH TUESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ATKIN
4 follow-up statements
000 
WWUS46 KSGX 202215
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
215 PM PST MON MAR 20 2006

...PACIFIC WEATHER SYSTEM TO BRING 3 TO 6 INCHES OF SNOW TONIGHT
INTO TUESDAY IN THE MOUNTAINS ABOVE 5000 FEET...

.A WEATHER SYSTEM ORIGINATING IN THE GULF OF ALASKA WILL BRING
SHOWERS OVERNIGHT AND TUESDAY. A FEW SHOWERS WILL OCCUR EARLY
THIS EVENING...BUT MORE NUMEROUS SHOWERS WILL BEGIN AROUND MID-
EVENING. THE SNOW LEVEL WILL FALL FROM 5000 FEET THIS EVENING TO
4000 FEET AFTER MIDNIGHT. 3 TO 6 INCHES OF SNOW ARE EXPECTED IN
MOST AREAS ABOVE 5000 FEET THROUGH TUESDAY MORNING. THIS WILL
RESULT IN HAZARDOUS DRIVING CONDITIONS...AND CHAINS MAY BE
REQUIRED ON SOME ROADS. THE SNOW SHOWERS SHOULD BECOME ISOLATED
BY TUESDAY AFTERNOON AND DIMINISH ENTIRELY TUESDAY EVENING.

CAZ055-056-210615-
/O.CON.KSGX.SN.Y.0002.060321T0500Z-060321T1900Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
215 PM PST MON MAR 20 2006

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM PST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
PST TUESDAY. 

3 TO 6 INCHES OF SNOW ARE EXPECTED ABOVE 5000 FEET TONIGHT
THROUGH TUESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ058-210615-
/O.CON.KSGX.SN.Y.0002.060321T0500Z-060321T1900Z/
SAN DIEGO COUNTY MOUNTAINS-
215 PM PST MON MAR 20 2006

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM PST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
PST TUESDAY. 

3 TO 6 INCHES OF SNOW ARE EXPECTED ABOVE 5000 FEET TONIGHT
THROUGH TUESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ATKIN
000 
WWUS46 KSGX 210400
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
800 PM PST MON MAR 20 2006

...PACIFIC WEATHER SYSTEM TO BRING 3 TO 8 INCHES OF SNOW TONIGHT
INTO TUESDAY IN THE MOUNTAINS ABOVE 5000 FEET...

.A WEATHER SYSTEM ORIGINATING IN THE GULF OF ALASKA WILL BRING
SHOWERS OVERNIGHT AND TUESDAY. A FEW SHOWERS WILL OCCUR EARLY
THIS EVENING...BUT MORE NUMEROUS SHOWERS WILL BEGIN AROUND MID-
EVENING. THE SNOW LEVEL WILL FALL FROM 5000 FEET THIS EVENING TO
4000 FEET AFTER MIDNIGHT. 3 TO 8 INCHES OF SNOW ARE EXPECTED IN
MOST AREAS ABOVE 5000 FEET THROUGH TUESDAY MORNING. THIS WILL
RESULT IN HAZARDOUS DRIVING CONDITIONS...AND CHAINS MAY BE
REQUIRED ON SOME ROADS. THE SNOW SHOWERS SHOULD BECOME ISOLATED BY
TUESDAY AFTERNOON AND DIMINISH ENTIRELY TUESDAY EVENING.

CAZ055-056-211200-
/O.CON.KSGX.SN.Y.0002.060321T0500Z-060321T1900Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
800 PM PST MON MAR 20 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST TUESDAY. 

3 TO 8 INCHES OF SNOW ARE EXPECTED ABOVE 5000 FEET TONIGHT
THROUGH TUESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. LOCAL DENSE
FOG WITH VISIBILITY LESS THAN ONE QUARTER MILE. 

$$

CAZ058-211200-
/O.CON.KSGX.SN.Y.0002.060321T0500Z-060321T1900Z/
SAN DIEGO COUNTY MOUNTAINS-
800 PM PST MON MAR 20 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST TUESDAY. 

2 TO 6 INCHES OF SNOW ARE EXPECTED ABOVE 5000 FEET TONIGHT
THROUGH TUESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. LOCAL DENSE
FOG WITH VISIBILITY LESS THAN ONE QUARTER MILE. 

$$


ATKIN
000 
WWUS46 KSGX 211207
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
407 AM PST TUE MAR 21 2006


CAZ055-056-211900-
/O.CON.KSGX.SN.Y.0002.000000T0000Z-060321T1900Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
407 AM PST TUE MAR 21 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING.

SOUTHWEST WINDS AND MOIST UPSLOPE FLOW WILL CAUSE AREAS OF SNOW TO
KEEP FALLING ABOVE 4000 FEET THIS MORNING. AN ADDITIONAL 4 INCHES
IS EXPECTED AT AROUND 5000 FEET...AND UP TO 7 MORE INCHES ARE
POSSIBLE ABOVE 8000 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. LOCAL DENSE
FOG WITH VISIBILITY LESS THAN ONE QUARTER MILE.

$$

CAZ058-211900-
/O.CON.KSGX.SN.Y.0002.000000T0000Z-060321T1900Z/
SAN DIEGO COUNTY MOUNTAINS-
407 AM PST TUE MAR 21 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING.

WEST WINDS AND MOIST UPSLOPE FLOW WILL CAUSE AREAS OF SNOW TO
KEEP FALLING ABOVE 4000 FEET THIS MORNING. AN ADDITIONAL 4 INCHES
IS EXPECTED AT AROUND 5000 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. LOCAL DENSE
FOG WITH VISIBILITY LESS THAN ONE QUARTER MILE.

$$

MACKECHNIE
000 
WWUS46 KSGX 211850
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1050 AM PST TUE MAR 21 2006


CAZ055-056-212000-
/O.EXP.KSGX.SN.Y.0002.000000T0000Z-060321T1900Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
1050 AM PST TUE MAR 21 2006

...SNOW ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING...

SNOW SHOWERS WILL CONTINUE TO DECREASE IN COVERAGE THROUGH EARLY
AFTERNOON. IT WILL REMAIN COLD AND WINDY...AND SNOW COVERED ROADS IN
THE HIGHER TERRAIN WILL BE HAZARDOUS FOR MOTORISTS.

$$

CAZ058-212000-
/O.EXP.KSGX.SN.Y.0002.000000T0000Z-060321T1900Z/
SAN DIEGO COUNTY MOUNTAINS-
1047 AM PST TUE MAR 21 2006

...SNOW ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING...

SNOW SHOWERS WILL CONTINUE TO DECREASE IN COVERAGE THROUGH EARLY
AFTERNOON. IT WILL REMAIN COLD AND WINDY...AND SNOW COVERED ROADS IN
THE HIGHER TERRAIN WILL BE HAZARDOUS FOR MOTORISTS. 
 
$$

MOEDE

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this snow advisory went out at Mar 20, 1:30 PM PST, 34 minutes earlier.

Area forecast discussion, Mar 20, 1:30 PM PST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PST MON MAR 20 2006

.SYNOPSIS...THE NEXT PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE
AREA TONIGHT AND TUESDAY AND WILL BRING SOME RAIN AT LOWER
ELEVATIONS AND SNOW IN THE MOUNTAINS. THE SNOW LEVEL WILL FALL TO
AROUND 4000 FEET BY LATE TONIGHT. DRY WEATHER WILL RETURN
WEDNESDAY...AND THURSDAY SHOULD SEE SUBSTANTIAL WARMING UNDER HIGH
PRESSURE AND WEAK OFFSHORE FLOW. COOLING WITH MORE CLOUDS IS
EXPECTED OVER THE WEEKEND AS LOW PRESSURE MOVES BY TO THE NORTH.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

ISOLATED SHOWERS OCCURRED TODAY...BUT OTHERWISE SKIES WERE PARTLY TO
MOSTLY CLOUDY. A RATHER STRONG EDDY WAS OVER THE COASTAL
WATERS...WHICH MADE THE WINDS SOUTHERLY AND HELPED TO KEEP A LOT OF
CLOUDS AROUND AND TEMPERATURES RATHER COOL THIS AFTERNOON.

A FAIRLY STRONG AND FAST-MOVING COLD FRONT EXTENDED FROM THE CENTRAL
COAST TO ABOUT 30N/129W. THIS FRONT SHOULD MOVE THROUGH OUR AREA
LATE TONIGHT...AND THE MODELS ARE INDICATING IT WILL HOLD TOGETHER.
MOISTURE WILL BE UP TO ALMOST 700 MB...WHICH IS ENOUGH FOR SOME
PRECIP...AND IT COULD BE BRIEFLY HEAVY. SOME OROGRAPHICS WILL BE
POSSIBLE DUE TO W-SW FLOW AT 850 MB LAYER AT AROUND 15
KNOTS...THOUGH HIGHER WINDS ARE NEEDED FOR MORE SIGNIFICANT
OROGRAPHIC PRECIP VALUES. OVERALL...PRECIP AMOUNTS SHOULD BE AROUND
1/4 INCH NEAR THE COAST WITH 1/2 TO ONE INCH ON THE COASTAL SLOPES.
THE HIGH DESERTS SHOULD PICK UP ABOUT 1/10 INCH...BUT THE LOW
DESERTS SHOULD SEE LITTLE IF ANY PRECIP DUE TO THE MOISTURE DEPTH
LIMITATIONS. DUE TO 850 MB TEMPS AROUND ZERO...THE SNOW LEVEL SHOULD
FALL TO AROUND 4000 FEET...POSSIBLY LOWER. A SNOW ADVISORY WILL BE
ISSUED FROM 9 PM TONIGHT TO 11 AM TUESDAY DUE TO GENERAL AMOUNTS
THAT ARE EXPECTED TO BE 3 TO 6 INCHES.

SOME ISLAND CONVERGENCE BANDS WILL MAINTAIN SOME SHOWERS INTO
TUESDAY AFTERNOON AND EVEN TUESDAY EVENING...PLUS THE USUAL
LINGERING MOUNTAIN SHOWERS WILL OCCUR THEN GIVEN SOME
INSTABILITY...THOUGH TEMPS ALOFT WILL NOT BE COLD ENOUGH FOR
TSTORMS. WEAK OFFSHORE FLOW DEVELOPS WED AND THU...AND GIVEN THAT
HIGH PRESSURE ALOFT AND SUBSIDENCE WILL BRING WARMING ALOFT...WE
SHOULD SEE WARM WEATHER FINALLY BY THU. HIGH CLOUDS MOVING OVER THEN
WILL LIKELY HELP KEEP NIGHTS A BIT WARMER TOO. COOLING IS EXPECTED
AGAIN OVER THE WEEKEND AS LOW PRESSURE ALOFT MOVES BY TO THE NORTH.
MODEL SOLUTIONS VARY FOR EARLY-MID NEXT WEEK...AS USUAL FOR ONE WEEK
OR MORE IN THE FUTURE...BUT SEVERAL SOLUTIONS SHOW WEAK RIDGING HERE
AND UPPER LEVEL LOW PRESSURE OFF THE BRITISH COLUMBIA/WASHINGTON
COAST. PRECIP APPEARS UNLIKELY HERE THEN BASED ON CURRENT GUIDANCE.

&&

.AVIATION...
A COLD FRONT TONIGHT WILL BRING CIGS THIS AFTERNOON AND EVE TO
AROUND 3500 FEET. THE CIGS WILL LOWER TO AROUND 2000 FEET TONIGHT
AND SHOWERS MAY BRIEFLY LOWER VISBYS JUST BELOW 6SM. DESERT CIGS
WILL NOT GET BELOW 5000 FEET. SNOW AND ICING ABOVE 4500 FEET. THE
SHOWERS AND LOWER CIGS WILL CONTINUE THROUGH TUE MORNING WITH SOME
SCATTERING OUT OF CLOUDS BY TUE AFTERNOON ESPECIALLY AT THE COASTAL
AND DESERT AIRPORTS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FOR THE MOUNTAINS...SEE LAXWSWSGX.
SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.

&&

PUBLIC...MAXWELL
AVIATION/MARINE...MM
Hazardous weather outlook, Mar 20, 1:30 PM PST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PST MON MAR 20 2006

CAZ042-043-048-050-055-056-057-058-060-061-062-211200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
130 PM PST MON MAR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... THIS AFTERNOON THROUGH TONIGHT.
A PACIFIC WEATHER SYSTEM WILL MOVE INTO THE AREA TONIGHT. SNOW WILL
OCCUR ABOVE ABOUT 4000 FEET. SEVERAL INCHES WILL ACCUMULATE AND MAKE
TRAVEL HAZARDOUS. BRIEF HEAVY RAIN WILL BE POSSIBLE WITH THIS
SYSTEM. IF THE HEAVY RAIN MOVES OVER BURN AREAS...THEN ROCK AND MUD
SLIDES AND LOCAL FLOODING WILL BE POSSIBLE.

SEE THE SNOW ADVISORY (LAXWSWSGX) FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY.
THE PACIFIC WEATHER SYSTEM WILL LINGER TUESDAY AND EXIT THE AREA
TUESDAY NIGHT. TRAVEL WILL REMAIN HAZARDOUS IN THE MOUNTAINS ABOVE
ABOUT 4000 FEET...ESPECIALLY TUESDAY MORNING. NO HAZARDOUS WEATHER
EXPECTED AFTER TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NATIONAL WEATHER SERVICE.

MAXWELL

In the hours before

Special weather statement, Mar 20, 1:25 PM PST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
125 PM PST MON MAR 20 2006

CAZ042-043-048-050-055>058-060>062-211200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
125 PM PST MON MAR 20 2006

...MORE RAIN AND MOUNTAIN SNOW TONIGHT INTO TUESDAY...

ANOTHER WEATHER SYSTEM WILL BRING MORE SHOWERS TONIGHT AND TUESDAY.
RAINFALL ESTIMATES ARE FOR ABOUT ONE-QUARTER INCH WEST OF THE
MOUNTAINS AND ONE-HALF TO ONE INCH ON COASTAL SLOPES OF THE
MOUNTAINS. MOST RAINFALL WILL OCCUR WITH THE PASSAGE OF A COLD FRONT
LATE TONIGHT AND EARLY TUESDAY MORNING.

IN THE MOUNTAINS...THE SNOW LEVEL WILL FALL TO 4000 FEET BY LATE
TONIGHT. 3 TO 6 INCHES WILL BE POSSIBLE ABOVE 5000 FEET. DRIVING
WILL BECOME HAZARDOUS BY MIDNIGHT TONIGHT IN THE MOUNTAINS.

THE WEATHER SYSTEM WILL EXIT TO THE EAST TUESDAY NIGHT...SO
PRECIPITATION IS EXPECTED TO END BY LATE TUESDAY EVENING.

THE COLD UNSETTLED WEATHER WILL BE DANGEROUS FOR UNPREPARED HIKERS
OR CAMPERS IN REMOTE AREAS. PEOPLE SHOULD STAY INFORMED OF THESE
STORMS...ESPECIALLY THOSE PLANNING TRAVEL IN THE MOUNTAINS AREAS.

MAXWELL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 1:41 PM PSTSnow AdvisorySGXRiverside, San Bernardino, San Diego23 min

Nearby

Snow Advisories in California, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.